A new damage model based on nonlocal displacements

Author (s): Rodríguez-Ferran, A., Morata, I. and Huerta, A.
Journal: International Journal for Numerical and Analytical Methods in Geomechanics

Volume: Vol 29, Issue 5
Pages: 473 – 493
Date: 2005

A new nonlocal damage model is presented. Nonlocality (of integral or gradient type) is incorporated into the model by means of nonlocal displacements. This contrasts with existing damage models, where a nonlocal strain or strain-related
state variable is used. The new model is very attractive from a computational viewpoint, especially regarding the computation of the consistent tangent matrix needed to achieve quadratic convergence in Newton iterations. At the same time, its physical response is very similar to that of the standard models, including its regularization capabilities. All these aspects are discussed in detail and illustrated by means of numerical examples

key words: nonlocal damage models; nonlocal displacements; gradient models; consistent tangent matrix; quadratic convergence



@article {NAG:NAG422,
author = {Rodríguez-Ferran, A.; Morata, I, and Huerta, A.},
title = {A new damage model based on non-local displacements},
journal = {International Journal for Numerical and Analytical Methods in Geomechanics},
volume = {29},
number = {5},
publisher = {John Wiley & Sons, Ltd.},
issn = {1096-9853},
url = {http://dx.doi.org/10.1002/nag.422},
doi = {10.1002/nag.422},
pages = {473--493},
year = {2005},